MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORISE PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ORISE PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00519351
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an orise proknife was used in the rectum 6cm from the anus during an endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2024.During the procedure, the tip of the knife did not respond.After being removed from the endoscope, it was found that the clotting disc of the knife tip was detached and only the electrode shaft was left.Another orise proknife was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is (b)(6) hospital.Block h6: imdrf device code a0501 captures the reportable event of electrode detachment.
 
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is the first affiliated hospital of chongqing medical university.Block h6: imdrf device code a0501 captures the reportable event of electrode detachment.Block h11: the returned orise proknife was analyzed, and a product analysis observed the electrode was damaged and detached.It was observed in the picture and video provided that the device was in the patient's anatomy with the attached electrode.The reported event that the electrode was detached was confirmed.Based on all available information, it is likely that procedural factors such as the length of time used, power settings, handling technique, and tissue composition resulted in electrode damage.Subsequent use of the electrode resulted in the detachment.Therefore, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
ORISE PROKNIFE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19626105
Report Number3005099803-2024-03071
Device Sequence Number6433957
Product Code KNS
UDI-Device Identifier08714729999881
UDI-Public08714729999881
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K200404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2025
Device Model NumberM00519351
Device Catalogue Number1935
Device Lot Number0031519091
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown